Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


An extension of Olver's method for the numerical solution of linear recurrence relations

Author: J. R. Cash
Journal: Math. Comp. 32 (1978), 497-510
MSC: Primary 65Q05
MathSciNet review: 0483578
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An algorithm is developed for computing the solution of a class of linear recurrence relations of order greater than two when unstable error propagation prevents the required solution being found by direct forward recurrence. By abandoning an appropriate number of initial conditions the original problem may be replaced by an inexact but well-conditioned boundary value problem, and in certain circumstances the solution of this new problem is a good approximation to the required solution of the original problem. The required solution of this reposed problem is generated using an algorithm based on Gaussian elimination, and a technique developed by Olver is extended to estimate automatically the truncation error of the proposed algorithm.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65Q05

Retrieve articles in all journals with MSC: 65Q05

Additional Information

PII: S 0025-5718(1978)0483578-8
Article copyright: © Copyright 1978 American Mathematical Society